Quetiapine is an atypical antipsychotic that is frequently used to manage delirium in geriatric patients.Acute pancreatitis associated with quetiapine has rarely been reported.A 70-year-old male presented with severe abdominal pain a few hours after taking a dose of quetiapine prescribed for delirium.Despite the lack of risk factors of pancreatitis in his medical history, the patient had a slight increase of serum lipase and amylase levels.His general condition improved on discontinuation of quetiapine.A month later, quetiapine was readministered for the recurrence of delirium.Subsequently, the patient developed the same symptom with a significant increase in serum pancreatic enzyme levels, confirming that quetiapine induced the pancreatitis.We reported the first case of quetiapine-induced pancreatitis in Korea, together with a review of the literature.
No takes yet. Share an insight, caveat, or question.
Lee et al. (2015) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: